Alert archive / Texas / Wind Advisories in 2019

Wind Advisory 4, NWS Corpus Christi, TX

January 28, 20196 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Jan 28, 2019, 2:50 PM CST for 6 counties in Texas. It took effect at Jan 29, 2019, 2:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2019, 2:50 PM CST (20:50 UTC)
In effect from
Jan 29, 2019, 2:00 AM CST
Expired
Jan 29, 2019, 9:00 AM CST
In force
7 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 34 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 8.8 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2019-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2019-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1170 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

606 
WWUS74 KCRP 282050
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
250 PM CST Mon Jan 28 2019

...STRONG NORTH WINDS TONIGHT THROUGH TUESDAY MORNING BEHIND
ARCTIC COLD FRONT...

.A strong Arctic cold front will push through South Texas late this
evening and move offshore shortly around midnight tonight. Strong
winds will develop in wake of the front, especially across the
coastal counties. Winds will gradually diminish through mid
morning Tuesday.

TXZ245-342>347-442-443-447-290600-
/O.NEW.KCRP.WI.Y.0004.190129T0800Z-190129T1500Z/
Coastal Aransas-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-
Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands-
Including the cities of Rockport, Fulton, Corpus Christi, 
Flour Bluff, Portland, Ingleside, Bayside, Austwell, 
Magnolia Beach, and Port Lavaca
250 PM CST Mon Jan 28 2019

...WIND ADVISORY IN EFFECT FROM 2 AM TO 9 AM CST TUESDAY...

The National Weather Service in Corpus Christi has issued a Wind
Advisory, which is in effect from 2 AM to 9 AM CST Tuesday. 

* TIMING...Late tonight through Tuesday morning.

* WINDS...North wind 25 to 35 mph with gusts between 40 to 50 mph.

* IMPACTS...Driving may become difficult, especially for high 
  profile vehicles. Light weight and unsecured objects such as 
  lawn furniture and trash cans may be blown around. Conditions 
  may become hazardous for construction workers, especially those 
  located above 33 feet where wind speeds will be even greater. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or greater...
or wind gusts around 40 mph or greater are expected. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

&&

$$

CB
3 follow-up statements
442 
WWUS74 KCRP 290452
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
1052 PM CST Mon Jan 28 2019

...STRONG NORTH WIND TONIGHT THROUGH TUESDAY MORNING IN RESPONSE
TO AN ARCTIC COLD FRONT...

.The Arctic cold front will move offshore around midnight Tuesday
morning. Strong wind will continue to develop over South Texas, 
especially across the coastal counties. Winds will gradually 
diminish from west to east over South Texas after sunrise Tuesday
morning.

TXZ245-342>347-442-443-447-291300-
/O.CON.KCRP.WI.Y.0004.190129T0800Z-190129T1500Z/
Coastal Aransas-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-
Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands-
Including the cities of Rockport, Fulton, Corpus Christi, 
Flour Bluff, Portland, Ingleside, Bayside, Austwell, 
Magnolia Beach, and Port Lavaca
1052 PM CST Mon Jan 28 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CST
TUESDAY...

* TIMING...Late tonight through Tuesday morning.

* WINDS...North wind 25 to 35 mph with gusts between 40 to 50 
  mph.

* IMPACTS...Driving may become difficult, especially for high 
  profile vehicles. Light weight and unsecured objects such as 
  lawn furniture and trash cans may be blown around. Conditions 
  may become hazardous for construction workers, especially 
  those located above 33 feet where wind speeds will be even 
  greater. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or greater...
or wind gusts around 40 mph or greater are expected. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

&&

$$

87
796 
WWUS74 KCRP 290953
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
353 AM CST Tue Jan 29 2019

...STRONG NORTH WIND WILL CONTINUE EARLY THIS MORNING ACROSS THE
IMMEDIATE COASTAL AREAS...

.Strong north winds will continue across the coastal areas of the
Middle Texas coast early this morning as high pressure builds into
the area. Winds will gradually diminish to below advisory levels 
by mid morning.

TXZ245-342>347-442-443-447-291500-
/O.CON.KCRP.WI.Y.0004.000000T0000Z-190129T1500Z/
Coastal Aransas-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-
Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands-
Including the cities of Rockport, Fulton, Corpus Christi, 
Flour Bluff, Portland, Ingleside, Bayside, Austwell, 
Magnolia Beach, and Port Lavaca
353 AM CST Tue Jan 29 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* TIMING...Early this morning.

* WINDS...North wind 25 to 35 mph with gusts up to 45 mph.
 
* IMPACTS...Driving may become difficult, especially for high 
  profile vehicles. Light weight and unsecured objects such as 
  lawn furniture and trash cans may be blown around. Conditions 
  may become hazardous for construction workers, especially 
  those located above 33 feet where wind speeds will be even 
  greater. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or greater...
or wind gusts around 40 mph or greater are expected. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

&&

$$

TMT
648 
WWUS74 KCRP 291454
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
854 AM CST Tue Jan 29 2019


TXZ245-342>347-442-443-447-291600-
/O.EXP.KCRP.WI.Y.0004.000000T0000Z-190129T1500Z/
Coastal Aransas-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-
Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands-
Including the cities of Rockport, Fulton, Corpus Christi, 
Flour Bluff, Portland, Ingleside, Bayside, Austwell, 
Magnolia Beach, and Port Lavaca
854 AM CST Tue Jan 29 2019

...WIND ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

Winds have dropped below wind advisory criteria. Moderately gusty
winds will continue through the morning in the coastal bend. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Jan 28, 12:23 PM CST, 2 hours 27 minutes earlier.

Area forecast discussion, Jan 28, 12:23 PM CST, 2 hours 27 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1223 PM CST Mon Jan 28 2019

.DISCUSSION...

Updated for the 18Z Aviation Discussion.

&&

.AVIATION...

VFR through the afternoon with CIGs expected to build in to MVFR
levels around and after 00Z ahead of the front (with the
exception of maintained VFR at LRD). Showers will be possible with
the front. The greatest chances for rain are expected at VCT with
the line of showers extending as far west as CRP-ALI. Showers
will quickly push offshore as drier and colder air filters in
behind the front with skies returning to VFR through Tuesday
morning. Gusty northerly winds are expected with the front with
gusts to 34 KTs possible.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    74  42  52  36  59  /  10  30   0   0  10
Victoria          73  38  50  34  58  /  10  50   0   0  10
Laredo            76  42  53  36  59  /   0  10   0   0  10
Alice             77  40  52  34  60  /  10  20   0   0  10
Rockport          73  40  50  38  58  /  10  40   0   0  10
Cotulla           75  38  52  34  58  /   0  10   0   0  10
Kingsville        75  42  53  35  61  /  10  20   0   0  10
Navy Corpus       71  42  51  41  58  /  10  30   0   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Gale Warning from midnight tonight to noon CST Tuesday For the
     following zones: Coastal waters from Baffin Bay to Port
     Aransas out 20 NM...Coastal waters from Port Aransas to
     Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
     to Port Aransas from 20 to 60 NM...Waters from Port Aransas
     to Matagorda Ship Channel from 20 to 60 NM.

     Small Craft Advisory from midnight tonight to noon CST Tuesday
     For the following zones: Bays and Waterways from Baffin Bay
     to Port Aransas...Bays and Waterways from Port Aransas to
     Port O'Connor.

&&

CB/85...AVIATION
Hazardous weather outlook, Jan 28, 4:32 AM CST, 10 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
432 AM CST Mon Jan 28 2019

TXZ229>234-239>247-342>347-442-443-447-291100-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
432 AM CST Mon Jan 28 2019

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Patchy dense fog will be possible over the Victoria Crossroads
early this morning.

Gusty north winds behind a cold front could provide Wind Advisory
conditions for the immediate coastal areas after midnight tonight.

No other hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Wind advisory conditions will be possible across the immediate
coastal areas Tuesday morning.

Isolated thunderstorms will be possible Friday and Saturday.

No other hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-291100-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
432 AM CST Mon Jan 28 2019

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Very strong to gale force northerly winds are expected behind a
strong cold front tonight. A Gale Warning is in effect for the
Gulf waters at midnight tonight. A Small Craft Advisory is in
effect for the bays at midnight tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Gale Warning is in effect through Tuesday morning for the Gulf
waters. Small Craft Advisory is in effect Tuesday morning for
the bays.

No other hazardous weather is expected at this time.

TMT/TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 3:36 AM CSTGale WarningCRP32 hr
Jan 28, 3:36 AM CSTSmall Craft AdvisoryCRP38 hr

Nearby

Wind Advisories in Texas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.